Managing Evenity injections while traveling
Has anyone arranged to have monthly shots while traveling in the US? I will be away from home for 3 months and am trying to find out if this is possible.
(I retire in a few months and plan to travel. I'm an active 66 yo so I'll be hiking and biking. Evenity has been suggested to me by my doctor and I appreciate all the discussion on this channel because I'm really scared about starting this treatment. It's a matter of Risk vs. Reward.)
Interested in more discussions like this? Go to the Osteoporosis & Bone Health Support Group.
Good morning, @vstronghc,
I was on Evenity for 6 months and had to discontinue because of side effects. You don't know how your body is going to react since the medication build in your system. It's a good idea to discuss this with your doctor to see if you can delay the treatment. There are a lot of "what ifs" that can happen and you don't want to be in another country when they do. For me, I had headaches, fatigue and muscle spasms. The spasms were unpredictable. I am a hiker. I was walking about a mile when both my quads had spasms. It just happened, no gradual tightening. There are a number of comments about Evenity on this website that you can access. I wish you all the best.
I agree with me49. I would not start Evenity while traveling. I have only had 2 injections and had minor side effects, but everyone is different. Also a MD's office needs to give you the injection so Insurance will be an issue for sure. Wait until you return from your travels, just be careful with hiking and enjoy your trip and your retirement.
I’m so happy for you that you’re planning to retire and travel. I agree w the other comments, wait until you’re back and enjoy your travel. Because the side effects for you are not known yet, I would not want to be away from my physician just in case. Fatigue and joint pain are common and it may impact your plans. Enjoy your trip and come back refreshed and renewed. Safe travels.